Jump to content

OilyAcneQueen

Member Since 12 Jan 2014
Offline Last Active May 18 2014 11:38 AM

#3420856 Stopping Accutane - Dry Eyes And Tiredness

Posted by OilyAcneQueen on 17 March 2014 - 01:10 PM

I would stay on it, the lower your cumulative dose, the high your chances are of relapsing or if too early, acne coming back just as bad as it was before taking it.  If nothing else was working for you before accutane, why risk having the acne come back just as bad as it was?  I was extremely tired during my course and my eyes got more dry too, both side effects have dimished significantly after I completed my accutane course a month ago.  Caffiene, exercise and tons of sleep each night helped me battle through the sleepiness side effect. I have been diagnosed with MGD and blepharitis in my eyes (years before accutane), so if you want expert tips on dry eye solutions other than those useless eye drops, feel free to message me.


#3418271 Absorica Journey

Posted by OilyAcneQueen on 04 March 2014 - 12:25 PM

oadija, on 03 Mar 2014 - 15:28, said:
On my 3rd week of using Absorica and I came across this forum researching relief for the dry lips caused by this medicine.

I am in my mid 30s and I have tried everything in the past 5 years short of this medicine to treat my skin -- which seems to have gotten progressively worse with age.

So far my skin went through a breakout phase last week (Wk 2) which seems to be thankfully tapering off. There was some skin peeling, lots of dryness, not only of the skin, but of the eyes and the inside of my nose. I use Clinique's Dramatically Different Moisturing lotion and that seems to help if I apply it in the mornign and before I go to bed. I've also experienced some weird muscle, joint and all-body pain a couple of days ago, but the most annoying and persistent side effect of all for me is the chapped lips. I cannot function without some sort of lip balm or chapstick and I am still to find one that will make this problem more tollerable. My lips feel like cracked sandpaper. What have you used successfully to help with this?

I am really determined to stick with this and see it though to the end, so I am happy to see others posting their experiences here.

Hey there I finished my 5 month absorica treatment a few weeks ago.  I found that having aquaphor on my lips all day, everyday helped the most.  When my lips got severely chapped, which they did, twice, I put maximum strength OTC cortisone cream on them followed by aquaphor.  I did that several times a day for about two days and they healed nicely.  Feel free to message me if you have any questions or want advice, I had to (and still do) deal with a ton of side effects during my course.


#3412616 Ipledge "lock-Out" After Switching Providers? Help!

Posted by OilyAcneQueen on 06 February 2014 - 01:25 PM

Call iPledge directly and find out.  They helped me out one time when I called because I was having issues accessing my monthly no-babies questions.  Their number is 1-866-495-0654.  Call center is open Monday-Saturday 9am-12am EST.  This info is also on the home page of the iPledge website.




#3412615 Is There Anything I Can Eat That Won't Break Me Out?!

Posted by OilyAcneQueen on 06 February 2014 - 01:21 PM

You can eat accutane.




#3412421 Accutane Worked

Posted by OilyAcneQueen on 05 February 2014 - 09:14 AM

Accutane won't kill you.  Side effects depend on each individual, and some (but not all) side effects are dose dependent.  I personally have had a ton of side effects, but I'm still alive, kicking, have 10 days left of my treatment, and am finally acne-free :)




#3410862 Derm Prescribed Over 150 Mg/kg Cumulative Dose... Good For Extreme Oil?

Posted by OilyAcneQueen on 28 January 2014 - 10:08 AM

I found this peer-reviewed article of a scientific study that suggests that significantly higher cumulative doses (≥220 mg/kg) of isotretinoin are effective for decreasing relapse rates without increasing adverse effects, with the exception of eczema/retinoid dermatitis rashes.  The article is entitled: "High-dose isotretinoin treatment and the rate of retrial, relapse, and adverse effects in patients with acne vulgaris."

 

The group that had cumulative doses less than 220 mg/kg had a relapse rate of 47.4% 12 months after finishing their course.  The average cumulative dose for this group was 170mg/kg.

 

The group that had cumulative doses greater than or equal to 220mg/kg had a relapse rate of 26.9% 12 months after finishing their course.  The average cumulative dose in this group was 306mg/kg. 

 

Relapse specifically means that they needed some sort of prescription medication (topicals, etc.), but not accutane, to control their acne within those 12 months.  Retrial rates were also measured.  Retrial means that the patients needed a second round of accutane within those 12 months.  There are more statistics and info in the full text versions of the study.  The full text links of the study can be found within this link:

http://www.ncbi.nlm....pubmed/24173086

 

or directly here: http://archderm.jama...ticleid=1764027




#3410002 Accutane 10Mg Questions, Should I Higher My Dose?

Posted by OilyAcneQueen on 23 January 2014 - 05:53 PM

I'm currently 45kg and am currently on 60mg of accutane (Absorica).  I in my 5th month now, but started out at 30mg the first month then bumped up to 60mg in month two.  I did get more side effects and drier skin when I was bumped up to 60mg, but I also think being on the higher dose helped clear my acne sooner.  I'm currently 100% clear and had a total of about 4-5 pimples in month 4.  I had dry patches of skin on my arms and have been struggling with eczema on the tops of my hands.  The best cream I found to use both all over your body every day and a few times a day on your dry patches, rashes, or eczema is Aveeno Eczema Therapy Cream.  It works better than CeraVe SA cream and all kinds of other random creams I've tried.   Bring the rashes up to your derm and they can prescribe you a steroid cream.  I haven't had too much luck even with the strongest steroid cream available (clobetasol), but they may help you.